MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 12F LOCKING PIGTAIL; PATIENT CARE SUCTION APPARATUS

BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 12F LOCKING PIGTAIL; PATIENT CARE SUCTION APPARATUS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of gfax1447 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that while preparing for the ptc procedure, the nurse threaded the plastic stylet over the catheter.They reportedly found that the catheter had kinked while straightening.It was stated that the decision was made not to use the catheter and a new set was opened to complete the procedure.Device was not used on a patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter was kinking when it was straightened was confirmed, but the exact cause was unknown.One 12fr navarre drainage catheter was returned for investigation.The coiled portion of the catheter kinked along the outside of the curve when the catheter was straightened.The catheter was cut at the proximal end of the curl which revealed variation in the thickness of the coating from the dip process.A review at the manufacturing facility found that the sample was manufactured to specification.A review of the manufacturing records found nothing to indicate there was a manufacturing related cause for this event.A lot history review (lhr) of gfax1447 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 12F LOCKING PIGTAIL
Common Device Name
PATIENT CARE SUCTION APPARATUS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7033255
Report Number3006260740-2017-02028
Device Sequence Number19185150
Product Code FGE
UDI-Device Identifier00801741036859
UDI-Public(01)00801741036859
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2019
Device Model NumberN/A
Device Catalogue NumberNBD12
Device Lot NumberGFAX1447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1